Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 180, NWS Birmingham, AL

June 14, 2012Elmore County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 14, 2012, 5:54 PM CDT for Elmore County, Alabama. It was in force for 28 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2012, 5:54 PM CDT (22:54 UTC)
Expired
Jun 14, 2012, 6:22 PM CDT
In force
28 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Elmore County, AL

What was reported inside it

TimeReportWhereRemark
Jun 14, 6:00 PM CDTTSTM WND DMG4 Sse Santuck, ALA TREE WAS BLOWN ONTO A HOUSE.
Jun 14, 6:00 PM CDTTSTM WND DMG5 Sse Wetumpka, ALA TREE DOWN ON A HOUSE WITH MINOR DAMAGE TO THE ROOF. POWERLINES ALSO REPORTED DOWN IN THE BLUE RIDGE COMMUNITY. CORRECTED FOR LOCATION.
Jun 14, 6:00 PM CDTHAIL 1.755 Sse Santuck, ALNEAR HAYNES ROAD AND HIGHWAY 14.
Jun 14, 6:02 PM CDTTSTM WND DMG3 Sse Eclectic, ALMULTIPLE TREES DOWN IN THE CLAUD AND FLEAHOP COMMUNITIES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 609 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
609 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WUUS54 KBMX 142254
SVRBMX
ALC051-142330-
/O.NEW.KBMX.SV.W.0180.120614T2254Z-120614T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
554 PM CDT THU JUN 14 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELMORE COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 630 PM CDT

* AT 550 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ECLECTIC...
  OR 9 MILES EAST OF WETUMPKA...AND MOVING WEST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WETUMPKA...MILLBROOK...SANTUCK...DEXTER...BLUE RIDGE...ELMORE...
  COOSADA AND DEATSVILLE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBER 179...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3243 8634 3243 8638 3255 8642 3264 8641
      3269 8598 3251 8594 3245 8618 3250 8626
      3247 8629 3249 8631 3247 8631 3244 8632
      3241 8631
TIME...MOT...LOC 2254Z 077DEG 14KT 3258 8607

$$

27
2 follow-up statements
382 
WWUS54 KBMX 142303
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
603 PM CDT THU JUN 14 2012

ALC051-142330-
/O.CON.KBMX.SV.W.0180.000000T0000Z-120614T2330Z/
ELMORE AL-
603 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ELMORE COUNTY UNTIL 630 PM CDT...

AT 559 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR SANTUCK...OR 7 MILES EAST OF WETUMPKA...MOVING
WEST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  WETUMPKA...MILLBROOK...DEXTER...BLUE RIDGE...ELMORE...COOSADA...
  DEATSVILLE...WALLSBORO...JORDAN DAM AND WETUMPKA MUNICIPAL AIRPORT.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBER 179...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3243 8634 3243 8638 3254 8642 3264 8641
      3266 8599 3251 8595 3245 8618 3250 8626
      3247 8629 3249 8631 3244 8632 3241 8631
TIME...MOT...LOC 2304Z 077DEG 14KT 3257 8612

$$

27
335 
WWUS54 KBMX 142322
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
622 PM CDT THU JUN 14 2012

ALC051-142332-
/O.CAN.KBMX.SV.W.0180.000000T0000Z-120614T2330Z/
ELMORE AL-
622 PM CDT THU JUN 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ELMORE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS AND MOVED 
OUT OF THE WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3243 8634 3243 8638 3254 8642 3264 8641
      3266 8599 3251 8595 3245 8618 3250 8626
      3247 8629 3249 8631 3244 8632 3241 8631
TIME...MOT...LOC 2322Z 077DEG 14KT 3256 8620

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:58 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 14, 2:58 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
258 PM CDT THU JUN 14 2012

.DISCUSSION...

A VERY UNSTABLE AIRMASS HAS DEVELOPED ACROSS CENTRAL ALABAMA THIS
AFTERNOON AHEAD OF A FRONT APPROACHING FROM THE WEST OVER NORTHERN
GEORGIA. BEHIND THE FRONT...COOLER AND DRIER AIR WAS FILTERING IN
FROM THE NORTHEAST WITH UPPER 70S AND LOWER 80S TEMPERATURES AND
DEWPOINTS NOW IN THE LOWER 60S ACROSS NORTHERN GEORGIA. THE FRONT
WAS NEARING OUR FAR NORTHEAST COUNTIES AND IS EXPECTED TO
TRAVERSE ACROSS THE EASTERN PORTIONS OF THE STATE DURING THE
EVENING HOURS. AS IT DOES SO...SCATTERED SHOWERS AND STORMS WILL
CONTINUE TO DEVELOP AND GENERALLY INCREASE IN COVERAGE. ANY STORM
THAT DOES DEVELOP WILL BE CAPABLE OF PRODUCING AN ISOLATED
DAMAGING WIND GUST UP TO 60 MPH AND VERY HEAVY RAINFALL THAT COULD
PRODUCE SOME LOCALIZED FLOODING DUE TO THE VERY SLOW MOVING NATURE
OF THE STORMS. THE LATEST RUC ANALYSIS INDICATES THAT LFC'S HAVE
DROPPED WITH THE HEATING OF THE DAY ACROSS CENTRAL AND EASTERN
PORTIONS OF THE STATE WITH SB CAPES FROM 2500-3000 J/KG. SHOWERS
AND STORMS WILL CONTINUE TO PROPAGATE WESTWARD THROUGH THE EVENING
FINALLY DECREASING IN STRENGTH WITH THE LOSS OF DAYTIME HEATING.

AS THE FRONT CONTINUES TO MOVE WESTWARD ACROSS THE STATE AND
EASTERLY FLOW SETS UP ON FRIDAY...A FEW SCATTERED SHOWERS AND
STORMS WILL CONTINUE TO BE POSSIBLE AHEAD OF THE FRONT FOR OUR
WESTERN COUNTIES...AND WE WILL HAVE TO MONITOR THE MESOSCALE
CONDITIONS JUST LIKE TODAY FOR THE POSSIBILITY OF MORE WIDESPREAD
SHOWER AND STORM DEVELOPMENT.

FAIRLY BENIGN CONDITIONS LOOK TO RETURN TO THE SOUTHEAST FOR THE
LONG TERM PERIOD...AS AN EASTERLY FLOW REMAINS OVER THE WEEKEND
AND SHIFTING TO THE SOUTHEAST BY EARLY NEXT WEEK. TEMPERATURES
LOOK TO BE A BIT COOLER WITH THE EASTERLY FLOW WITH GENERALLY
UPPER 80S TO PERHAPS 90 DEGREES THROUGH THE WEEKEND AND WARMING UP
ONCE AGAIN BY TUESDAY AND WEDNESDAY OF NEXT WEEK. WITH HIGH
PRESSURE ALOFT AND AT THE SURFACE IN CONTROL...THE CHANCE OF ANY
WIDESPREAD THUNDERSTORM DEVELOPMENT LOOKING FAIRLY LIMITED.

56/GDG

&&

.AVIATION...
18Z TAF DISCUSSION.

A FEW STORMS ARE ALREADY BEGINNING TO DEVELOP NEAR THE AL/GA STATE
LINE EARLY THIS AFTERNOON. EXPECT ADDITIONAL DEVELOPMENT THRU THE
REMAINDER OF THE AFTERNOON ACROSS THE EASTERN HALF OF THE CWA DUE TO
THE PRESENCE OF AN INVERTED TROUGH IN THE AREA. WILL CONTINUE TO
MENTION VCTS AT MOST SITES AS EXACT TIMING...IF ANY...OF STORMS
AFFECTING THE TERMINALS IS IMPOSSIBLE TO DETERMINE DUE TO THE
SCATTERED NATURE OF THE CONVECTION. ANB WILL HAVE THE BEST CHANCE
FOR STORMS OVER THE NEXT FEW HOURS SO INTRODUCED A TEMPO GROUP FOR
THAT TERMINAL. WIND GUSTS IN EXCESS OF 50 MPH WILL BE THE MAIN
THREAT WITH THE STRONGER STORMS...WITH HAIL ALSO A POSSIBILITY. WILL
HAVE TO MONITOR SPEED/MOVEMENT OF STORMS AND OUTFLOW BOUNDARIES THRU
THE DAY TO SEE IF VCTS WILL NEED TO BE ADDED FARTHER WEST. ACTIVITY
SHOULD WEAKEN DURING THE EVENING AND DIMINISH BY MIDNIGHT.

OTHERWISE...LOOK FOR MOSTLY CLEAR SKIES OVERNIGHT WITH LIGHT/CALM
WINDS. PATCHY FOG COULD BE A POSSIBILITY ONCE AGAIN TONIGHT...BUT
WILL HAVE TO WAIT AND SEE WHAT TRANSPIRES TODAY TO DETERMINE WHICH
LOCATIONS WILL HAVE THE BEST CHANCE AT SEEING FOG DEVELOPMENT.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     68  88  65  86  61 /  30  10   0   0   0
ANNISTON    68  87  65  85  62 /  30  10   0   0   0
BIRMINGHAM  70  88  68  87  64 /  20  20  10   0   0
TUSCALOOSA  71  90  68  89  65 /   0  30  10   0  10
CALERA      69  88  67  87  64 /  30  30  10   0   0
AUBURN      69  86  66  85  63 /  50  10  10   0   0
MONTGOMERY  71  88  67  87  64 /  40  20  10   0  10
TROY        69  86  65  86  62 /  50  20  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

19/56
Hazardous weather outlook, Jun 14, 12:50 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 PM CDT THU JUN 14 2012

ALZ011>015-017>050-151800-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1250 PM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FROM 1 PM UNTIL 8 PM FOR
AREAS ALONG AND EAST OF I-65.  THE PRIMARY THREAT WILL BE DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 14, 4:41 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
441 PM CDT THU JUN 14 2012

ALZ045-047-142230-
LEE AL-MACON AL-
441 PM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON AND
SOUTHWESTERN LEE COUNTIES UNTIL 530 PM CDT...

AT 436 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR AUBURN...MOVING SOUTHWEST AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  AUBURN...
  NOTASULGA...
  AUBURN UNIVERSITY...
  TUSKEGEE NATIONAL FOREST...
  CHEWACLA STATE PARK...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3235 8549 3255 8575 3266 8549 3257 8537
TIME...MOT...LOC 2142Z 042DEG 6KT 3258 8546

27
Local storm report, Jun 14, 4:57 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
457 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             3 SSE CUSSETA           32.75N 85.29W
06/14/2012  E1.00 INCH       CHAMBERS           AL   FIRE DEPT/RESCUE

            DIME TO QUARTER SIZE HAIL FELL FOR SEVERAL MINUTES.

&&

GGOGGINS
Local storm report, Jun 14, 4:58 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     1 ESE HOKES BLUFF       33.99N 85.84W
06/14/2012                   ETOWAH             AL   EMERGENCY MNGR

            ONE TREE DOWN AT THE INTERSECTION OF POSEY RD AND NORA

            DRIVE. ALSO ONE TREE DOWN ALONG CROFT FERRY RD NORTHEAST
            OF HOKES BLUFF. WINDS ESTIMATED AROUND 40 MPH FROM RADAR.

0105 PM     TSTM WND DMG     3 SE HOKES BLUFF        33.96N 85.82W
06/14/2012                   ETOWAH             AL   EMERGENCY MNGR

            ONE TREE DOWN ACROSS FORDS VALLEY ROAD NEAR HOKES BLUFF.
            TIME ESTIMATED FROM RADAR.

0248 PM     HAIL             4 N FORT MCCLELLAN      33.78N 85.80W
06/14/2012  E0.25 INCH       CALHOUN            AL   TRAINED SPOTTER

            REPORTED ALONG PEACEBURG ROAD NEAR WEAVER.

0300 PM     HAIL             SAKS                    33.71N 85.85W
06/14/2012  E0.50 INCH       CALHOUN            AL   TRAINED SPOTTER

0308 PM     HAIL             SAKS                    33.71N 85.85W
06/14/2012  E1.00 INCH       CALHOUN            AL   EMERGENCY MNGR

0319 PM     HAIL             OXFORD                  33.60N 85.83W
06/14/2012  E0.88 INCH       CALHOUN            AL   PUBLIC

            HAIL WAS STRIPPING LEAVES FROM TREES.

0333 PM     TSTM WND DMG     3 NNW TALLADEGA SUPERSP 33.60N 86.09W
06/14/2012                   TALLADEGA          AL   EMERGENCY MNGR

            ONE TREE REPORTED DOWN ON WATER TANK LANE.

0350 PM     HAIL             3 SSE CUSSETA           32.75N 85.29W
06/14/2012  E1.00 INCH       CHAMBERS           AL   FIRE DEPT/RESCUE

            DIME TO QUARTER SIZE HAIL FELL FOR SEVERAL MINUTES.

&&

GGOGGINS
Special weather statement, Jun 14, 5:15 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 PM CDT THU JUN 14 2012

ALZ037-142300-
TALLAPOOSA AL-
515 PM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALLAPOOSA COUNTY UNTIL
600 PM CDT...

AT 513 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTHEAST OF STILL WATERS RESORT...OR 10 MILES
NORTHWEST OF NOTASULGA...MOVING SOUTHWEST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.  EXTREMELY HEAVY RAINFALL IS EXPECTED WITH
THIS STORM AS WELL.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  TALLAPOOSA CITY...
  REEVES AIRPORT...
  REELTOWN...
  YATES DAM...

&&

LAT...LON 3273 8561 3270 8570 3260 8570 3258 8571
      3258 8580 3249 8580 3249 8588 3265 8589
      3269 8591 3274 8588 3275 8589 3286 8585
      3281 8560
TIME...MOT...LOC 2215Z 023DEG 10KT 3266 8578

27
Special weather statement, Jun 14, 5:28 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
528 PM CDT THU JUN 14 2012

ALZ043-142315-
ELMORE AL-
528 PM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELMORE COUNTY UNTIL 615
PM CDT...

AT 527 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MARTIN DAM...OR 8 MILES NORTH OF TALLASSEE...MOVING
WEST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.  HEAVY RAINFALL IS EXPECTED AS WELL.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WETUMPKA...
  MARTIN LAKE AT KOWALIGA...
  KENT...
  ECLECTIC...
  SANTUCK...

&&

LAT...LON 3273 8589 3271 8589 3270 8591 3266 8590
      3265 8589 3255 8589 3248 8621 3274 8627
      3275 8588 3274 8588
TIME...MOT...LOC 2228Z 079DEG 14KT 3265 8590

27
Special weather statement, Jun 14, 5:34 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
534 PM CDT THU JUN 14 2012

ALZ036-142315-
COOSA AL-
534 PM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR COOSA COUNTY UNTIL 615 PM CDT...

AT 531 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTHEAST OF HIGHWAY 9 AND HIGHWAY 22...OR 5
MILES SOUTH OF KELLYTON...MOVING SOUTHWEST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  EQUALITY...
  ROCKFORD...
  WEOGUFKA...
  CREWSVILLE...
  HANOVER...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3277 8601 3276 8602 3275 8608 3276 8628
      3306 8641 3310 8601 3309 8600 3295 8600
      3282 8602 3280 8600
TIME...MOT...LOC 2234Z 056DEG 7KT 3290 8603

27

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 12:54 PM CDTSpecial Weather StatementBMXEtowah36 min
Jun 14, 1:12 PM CDTAreal Flood AdvisoryBMXCalhoun, Cherokee, Etowah2 hr
Jun 14, 1:51 PM CDTSpecial Weather StatementBMXCherokee39 min
Jun 14, 2:36 PM CDTSpecial Weather StatementBMXChambers24 min
Jun 14, 2:46 PM CDTSpecial Weather StatementBMXCalhoun44 min
Jun 14, 3:01 PM CDTSevere Thunderstorm WarningBMXCalhoun21 min
Jun 14, 3:16 PM CDTSevere Thunderstorm WarningBMXChambers, Lee44 min
Jun 14, 3:22 PM CDTSpecial Weather StatementBMXDeKalb53 min
Jun 14, 3:27 PM CDTSevere Thunderstorm WarningBMXTalladega37 min
Jun 14, 3:39 PM CDTAreal Flood AdvisoryBMXChambers, Lee2 hr
Jun 14, 3:53 PM CDTSpecial Weather StatementBMXClay52 min
Jun 14, 4:01 PM CDTSpecial Weather StatementBMXLee44 min
Jun 14, 4:37 PM CDTSpecial Weather StatementBMXTallapoosa38 min
Jun 14, 4:41 PM CDTSpecial Weather StatementBMXMacon49 min
Jun 14, 5:15 PM CDTSpecial Weather StatementBMXTallapoosa45 min
Jun 14, 5:28 PM CDTSpecial Weather StatementBMXElmore47 min
Jun 14, 5:34 PM CDTSpecial Weather StatementBMXCoosa41 min
Jun 14, 6:18 PM CDTSpecial Weather StatementBMXMontgomery42 min
Jun 14, 6:25 PM CDTSpecial Weather StatementBMXElmore35 min
Jun 14, 6:33 PM CDTSpecial Weather StatementBMXClay42 min
Jun 14, 6:44 PM CDTSpecial Weather StatementBMXJefferson46 min
Jun 14, 6:47 PM CDTAreal Flood AdvisoryBMXClay118 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.